Introduction: Biguanides (metformin) and sulfonylurea molecule (gliclazide) are oral antihyperglycemic drugs. Metformin can
make lactate accumulation in patients with hepatic or renal failure or in patients with a suicide attempt. Gliclazide has very low
toxicity, and it can develop acute renal failure in patients with massive ingestion in a suicide attempt. The patient’s Primary Concerns and Critical Clinical Findings: A 53-year-old patient with a personal history of type 2
diabetes mellitus was treated with metformin 1000 mg twice daily and gliclazide 60 mg twice daily. On December 26th, 2018, in the
evening hours, he consumed 90 tablets of metformin 1000 mg (total dose 90 grams) and 95 tablets of gliclazide 60 mg (total dose
5.7 grams) for suicide. According to the report, he had been sicking all night and suffered from muscle pain, diarrhoea, and vomiting. The Primary Diagnoses, Interventions, and Outcomes: We concluded the diagnosis as a high anion gap metabolic acidosis.
As a consequence of metformin intoxication, lactate level was furthermore elevated (24 mM). Conclusion: Metformin and gliclazide are commonly using as effective drugs in patients with type 2 diabetes mellitus. Our case
report described fatal intoxication with metformin and gliclazide. The aim is to remember the risk of daily used antidiabetic drugsin
high doses, in combinations, they can lead to pancreatitis, renal failure, or so long-known lactic acidosis.
Keywords: Intoxication; Metformin; Gliclazide; Case report
Abbreviations: T2DM: type 2 Diabetes Mellitus; ECTRs: Extracorporeal Treatments; BP: Blood Pressure; BPM: Beat per Minute;
BE: Base excess; BB: Buffer Base; ICU: Intensive Care Unit; CPCR: Cerebral Cardiopulmonary Resuscitation; DIP: Drug-induced